Advertisement

The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: TheBodyPRO.com Covers AIDS 2014

Neuropathy Warfarin

Here's a taste of what TheBody.com has to offer on this topic:
Get the Facts
The Well Project

Peripheral Neuropathy and HIV/AIDS

Table of Contents What Is Peripheral Neuropathy? What Causes PN? Who Is at Risk of Developing PN? How Do You Know if You Have PN? PN Treatments AIMS for PN What Is Peripheral Neuropathy? Many people living with HIV (HIV+) develop problems that involve the nervoussystem. The nervous system controls thinking, movement, sensations, andfeelings. There are two parts of the nervous system: the brain and spinal cord(central...
Ask the Experts

warfarin-creatine

Can we use creatine with warfarin. What will happen with INR?...
Keith Henry, M.D.

Response from Keith Henry, M.D.

University of Minnesota, School of Medicine
Generally those compounds can be used in the same person. Warfarin has to be used carefully with some HIV drugs such as Sustiva depending which ones you are on. KH... Read more »

Warfarin affect HIV test result?

I wanted to know if a person was taking Warfarin (generic for Coumadin...but you know that Dr.Bob, I'm sure), would it interfere with HIV testing? In other words, would the Warfarin cause any false results? Thanks in advance....
Robert J. Frascino, M.D.

Response from Robert J. Frascino, M.D.

The Robert James Frascino AIDS Foundation
Hi,Yes and no!That's yes, I do know warfarin is generic coumadin. And no, warfarin will not affect HIV test results!Happy Holidays.Dr. Bob... Read more »

warfarin

I have been on warfarin for 7 years. I just started hiv medication with 3tc, sustiva and tenofovir. I am seeing a specilist for both hiv and one for thrombosis. Will this combination of hiv drugs and warfarin result in any serious complications...
Keith Henry, M.D.

Response from Keith Henry, M.D.

University of Minnesota, School of Medicine
Sustiva can alter the levels of the warfarin in unpredictable ways . I have patients on both (generally do fine). One simply has to follow the INR carefully and adjust the warfarin levels accordingly. KH... Read more »

Sustiva and WARFARIN

Dear Doc,My question will be simple and straight forward, having seen your response to someone on drug interactions, i also thought of asking this: am on sustiva, epivir and videx, but I have been found with deep vein thrombosis and my other doc...
Brian Boyle, M.D., J.D.

Response from Brian Boyle, M.D., J.D.

Cornell University, Weill Medical College
I'll keep my answer simple and straight forward too. Due to its effect on the hepatic enzymes that metaboliz drugs Sustiva/Stocrin (efavirenz) can affect warfarin levels. The package insert for Sustiva notes regarding warfarin that "Plasma... Read more »
Connect With Others

Neuropathy?

Posted by Anonymous, 1 Reply
Is it possible to have hiv neuropathy (not the neuropathy produced by med but by hiv itself) soon after being infected, that its withing the first year of being infected? How likeky?

Read more »

Neuropathy?

Posted by Anonymous
Is it possible to have hiv neuropathy (not the neuropathy produced by med but by hiv itself) soon after being infected, that its withing the first year of being infected? How likeky?





Read more »

What is neuropathy pain?

Posted by bura, 3 Replies
Can someone describe what is neuropathy pain? Read more »

NEUROPATHY

Posted by Anonymous, 1 Reply
i am experiencing what i think is the beginnings of hiv neuropathy. in the mornings, i can see the blood fill my lower legs and standing becomes uncomfortable. standing anywhere for long periods of times becomes uncomfortable. my legs are weak. ... Read more »